Announcement

Collapse
No announcement yet.

Weight Gain???

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Weight Gain???

    I've been on Elmiron since the middle of April and (nearly 2 months) and have gained about 10 pounds. Has anyone else experienced weight gain with this med?

    Jana

  • #2
    I noticed that I have gained weight also and haven't thought to associate it with the Elmiron. I was associating it with the other meds. It will be interested to see what other people say.

    Comment


    • #3
      not here

      no weight change here.
      hair loss...yes...but thats all
      Quit ELMIRON due to hair loss
      Cystoprotek ROCKS!

      find me on FACEBOOK -
      search my email [email protected]

      Current Meds:
      AM Cystoprotek & ATARAX 50mg
      Dinner CYSTOPROTEK
      PM Elavil 25mg

      Comment


      • #4
        Wondered?

        I just asked my VV specialist this same question regarding any reports of weight gain with Elmiron? She said none reported, but a lot with Elavil?
        I also have gained about 10 pounds and would like to blame something, but I decided to try 1300 calories for a couple of weeks to see if I lost? If I did then I probably over indulged.
        Sammi

        Sammi

        Meds: Melatonin 3mg @ bedtime if needed. Estrogen 1.5 mg troche and 0.1 mg Estrace cream.
        Diagnosis: IC, PFD (both in remission)

        Comment


        • #5
          Before I came down with IC I was like a wiz. Cleaning the house, working in the yard, doing such a great deal of things. After I went through H*** with pain and frequency and got the diagnosis of IC, I only do what is totally necessary. I have gained 10 pounds. I have been eatting the same amount of food as before IC so It would seem that is my reason for weight gain. Plus I have stopped smoking since Feb. I need to diet healthy but I am a dud at figuring how. I need to look at the OK on the IC diet again. I sure could use some advice. I believe many others with IC have the same problems. Very little sex, hair loss, favorite foods are out now I am blimping out like a person who has thrown in the towel. Talk about depression! In truth I am grateful I am not in great pain at this time. My life is getting better every day. I am just so mad at myself that I can't figure out what to eat to keep healthy but drop some weight. Hugs to all. Ziggy

          Comment


          • #6
            Ziggy,
            I am having the same problem. Now that I can't eat all the foods I would usually eat to stay on course, I just eat junk! It is kinda like "I really don't care attitude" and I have always tried to keep my weight down. I have gained about 5 pounds since elimiron starting 7 months ago. But I really just think it is the diet. We eat out alot and so I can't have a salad-unless I eat it dry- forget eating fruit, etc, so I eat a hamburger, fries, baked pot, all that fattening stuff. Also when I find something that I can have I eat too much, for example, I found white choc reeces peanut butter cups. So I bought some because I was thinking "Yes, something I can have. "

            I am going to change this behavior and attitude! Anyone else want to join in? We could help each other stay on track.

            Also since I don't feel good I sit around more and don't exercise. I am going to change that too. See ya later-I am going for a walk.

            Robin
            The happiest people don't neccessarily have the best of everything, they just make the best of everything that comes their way!!



            Meds:
            IC: Elmiron, Tofranil, Hydroxyzine, Prosed DS, stool softener
            UC: Asacol

            Comment


            • #7
              Hair thicker

              Just wanted to say that since I have been on Elmiron, my hair has actually gotten thicker. My hairdresser commented on this just yesterday when I went in for a dye job.
              I have had a kitchen sink theory that Elmiron may somehow block some estrogen, causing hair loss if your Estrogen levels are not optimum? I have asked the company that makes Elmiron and they never tested hormone levels on their double blind studies.
              Sammi

              Sammi

              Meds: Melatonin 3mg @ bedtime if needed. Estrogen 1.5 mg troche and 0.1 mg Estrace cream.
              Diagnosis: IC, PFD (both in remission)

              Comment


              • #8
                I have no hair loss

                Hi,

                My hair seems thicker as well...I was so worried about hair loss, I put off taking Elmiron for six months....dumb me...

                Comment


                • #9
                  I am on a whole host of meds... Elmiron, Atarax, Lexapro, Seasonique, and Ultram as needed. I started the Lexapro recently, so I don't think that gave me some weight gain. It could have been any of the others. I put on about 10 pounds since March/April. I started to exercise (2-3 days/week). I am also struggling using real sugar instead of Splenda. Using milk for something else to drink other than water (I used to be a BIG tea drinker). So, I think I'm eating more due to this stupid diet. I am tired, so I eat more. I don't feel well, so I eat more. At first I was so sick that I couldn't eat, but now, I have quite the appetite, and I don't know why. They are going to start me on Topomax because nothing is helping my symptoms and that drug is known for weight loss or appetite suppressant. I also was B12 deficient and going through shots... so that could have screwed up things as well.

                  My point is, anything can cause a weight gain or increase your appetite. My doctor said that Elmiron isn't associated with weight gain, but feeling better on it and getting your appetite back does happen, which yields weight gain. I hope that made sense.
                  [SIZE="1"][B]Be well, Alyssa :hi:[/B]

                  [

                  Comment


                  • #10
                    Originally posted by RobinD View Post
                    Ziggy,
                    I am having the same problem. Now that I can't eat all the foods I would usually eat to stay on course, I just eat junk! It is kinda like "I really don't care attitude" and I have always tried to keep my weight down. I have gained about 5 pounds since elimiron starting 7 months ago. But I really just think it is the diet. We eat out alot and so I can't have a salad-unless I eat it dry- forget eating fruit, etc, so I eat a hamburger, fries, baked pot, all that fattening stuff. Also when I find something that I can have I eat too much, for example, I found white choc reeces peanut butter cups. So I bought some because I was thinking "Yes, something I can have. "

                    I am going to change this behavior and attitude! Anyone else want to join in? We could help each other stay on track.

                    Also since I don't feel good I sit around more and don't exercise. I am going to change that too. See ya later-I am going for a walk.

                    Robin

                    Robin... that is exactly how I feel! I don't eat complete junk (because I'm afraid to eat preservatives or artificial anything, etc). However, I don't use Splenda anymore... so real sugar on my oatmeal. I don't use ketchup on my potatoes anymore, so I use gravy. I found that vanilla milkshakes are perfectly fine (add carmel and it's really fine!). I too just sit around too much, but I have started back at the gym (2-3 times/week). I just found out that I'm B12 deficient, which would explain why I've been so deathly tired (more tired than I have ever been in my life). I feel a bit better after my first injection, but I still have more to go. Anyways... yes, this diet is killing my waistline! My favorite way to eat veggies is off limits (chinese/japanese cuisine). I don't care much for olive oil, garlic, and salt on everything. I need variety and more veggies I think. I wish I could get meat in, but I just don't like it very much. I used to eat eggs, but will only eat them with ketchup (Off limits now too... and too afraid to try it). This sucks, doesn't it!
                    [SIZE="1"][B]Be well, Alyssa :hi:[/B]

                    [

                    Comment

                    Working...
                    X